Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 132, NWS New Orleans, LA

July 7, 2021Lafourche Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2021, 5:19 PM CDT for Lafourche Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 5:19 PM CDT (22:19 UTC)
Expired
Jul 7, 2021, 5:45 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1224 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WUUS54 KLIX 072219
SVRLIX
LAC057-072245-
/O.NEW.KLIX.SV.W.0132.210707T2219Z-210707T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
519 PM CDT Wed Jul 7 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  East central Lafourche Parish in southeastern Louisiana...

* Until 545 PM CDT.

* At 519 PM CDT, a severe thunderstorm was located over Galliano,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Galliano, Cut Off and Golden Meadow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2940 9041 2949 9034 2944 9018 2932 9028
TIME...MOT...LOC 2219Z 288DEG 12KT 2941 9033 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
657 
WWUS54 KLIX 072242
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
542 PM CDT Wed Jul 7 2021

LAC057-072252-
/O.EXP.KLIX.SV.W.0132.000000T0000Z-210707T2245Z/
Lafourche LA-
542 PM CDT Wed Jul 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAFOURCHE PARISH
WILL EXPIRE AT 545 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 2940 9041 2949 9034 2944 9018 2932 9028
TIME...MOT...LOC 2242Z 288DEG 12KT 2939 9025 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:26 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 7, 3:26 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
326 PM CDT Wed Jul 7 2021

.SHORT TERM...
Tonight through Saturday...
Tonight, rain showers and storms will be dissipating by the
evening hours and will continue to diminish after sunset. The rest
of the evening is expected to be fairly dry.

Thursday through Saturday, Gulf moisture and summertime pattern
will dominate the area for the next few days. Southerly surface
winds will help to enhance moisture advection and warm air
advection into the area, which will increase the lifting in the
environment. Some weak upper level divergence, mainly on Thursday,
will help to enhance the buoyancy and efficiency of any rainfall
that will develop. PW values will remain above the 75th
percentile (around 2.10) Thursday and Friday as well. Saturday PW
values will be lower than the 75th percentile (1.8). Overall,
looking at the models and the parameters, there will be the
potential for locally heavy rainfall inside thunderstorm
development, particularly Thursday and Friday. The best chances
for some of this locally heavy rainfall will be during the
afternoon peak daytime heating hours every day for the next few
days. There will be the potential for higher rainfall rates as
well inside of scattered thunderstorm development over the next
few days. While severe weather is not expected, lightning and
gusty winds will also be a concern inside these storms where they
develop. Waterspouts will also be a concern over the marine
waters. MSW

.LONG TERM...
Sunday through Wednesday...
An upper level low pressure system is expected to move through the
area Sunday and linger into Monday, enhancing rainfall chances
these days. There is some uncertainty in the models regarding the
strength of the ridge that could push into the area. But general
model consensus lately has shown the ridge backing off a bit,
providing more influence for enhanced rainfall continuing into the
weekend as well. Southerly surface winds will help to enhance the
warm air advection and moisture advection over the area, which
will enhance the lifting in the environment. The best chances for
higher rainfall amounts will be Sunday overnight into Monday
morning. PW values will be hovering around or above the 75th
percentile according to the SPC sounding climatology mainly Sunday
night into Monday morning. As this system moves through, there
will be the potential for heavy rainfall and higher rainfall rates
inside of thunderstorms that develop. Lightning and gusty winds
will also be a concern. Waterspouts over the marine areas will be
a hazard that will be possible as well inside thunderstorms over
the marine waters.

Tuesday and Wednesday, summertime pattern returns to dominate the
area. Scattered showers and storms will be possible each day,
mainly during the peak daytime heating afternoon hours. Southerly
surface winds will help to continue to enhance lifting and
moisture advection in the environment. Locally heavy rainfall
will be possible inside stronger thunderstorm development.
Lightning and gusty winds will be a concern as well. Waterspouts
will also likely be a concern over the marine waters. MSW

&&

.AVIATION...
18Z TAF Package...
MVFR conditions prevail at all area airports. Temporary periods of
showers and storms will cause lower visibilities, MVFR
conditions, and lower ceilings at all area airports this afternoon
into the evening hours. VFR conditions will return by the morning
hours tomorrow at all area airports. MSW

&&

.MARINE...
Tonight through next Wednesday, winds will be moderate (<15 knots)
and southerly to southeasterly. Wave heights will correspond to
the wind speeds and will be mainly 2 feet or less. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  87  73  84 /  40  60  30  70
BTR  74  87  73  84 /  50  60  40  70
ASD  74  87  76  86 /  40  50  30  70
MSY  78  88  78  87 /  40  60  30  70
GPT  75  87  76  86 /  50  40  30  70
PQL  74  87  76  85 /  60  40  30  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:18 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Washington2 hr
Jul 7, 2:51 AM CDTAreal Flood AdvisoryLIXSaint Tammany3 min
Jul 7, 2:54 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Jul 7, 10:39 AM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.